Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 3, 2011, 4:19 PM EDT for Forsyth County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 3, 2011, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS52 KRAH 032019
SVRRAH
NCC067-032100-
/O.NEW.KRAH.SV.W.0209.110703T2019Z-110703T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HUNTSVILLE...OR 9 MILES NORTH OF
MOCKSVILLE...MOVING NORTHEAST AT 5 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3619 8044
3608 8029 3599 8034 3598 8040 3601 8042
3606 8047 3604 8049 3604 8050 3608 8052
TIME...MOT...LOC 2019Z 213DEG 2KT 3603 8054
$$
VINCENT4 follow-up statements
210
WWUS52 KRAH 032027
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT SUN JUL 3 2011
NCC067-032100-
/O.CON.KRAH.SV.W.0209.000000T0000Z-110703T2100Z/
FORSYTH NC-
427 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN FORSYTH COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HUNTSVILLE...OR 10 MILES NORTH OF MOCKSVILLE...MOVING NORTHEAST AT 5
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...WESTERN PORTIONS OF
CLEMMONS AND LEWISVILLE...AND OTHER AREAS CLOSE TO THE YADKIN AND
DAVIE COUNTY BORDER.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3612 8050 3612 8046 3614 8044 3619 8044
3608 8029 3599 8034 3598 8040 3601 8042
3606 8047 3604 8049 3604 8050 3608 8052
TIME...MOT...LOC 2026Z 225DEG 6KT 3605 8051
$$
VINCENT830
WWUS52 KRAH 032040
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
440 PM EDT SUN JUL 3 2011
NCC067-032100-
/O.CON.KRAH.SV.W.0209.000000T0000Z-110703T2100Z/
FORSYTH NC-
440 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN FORSYTH COUNTY...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING SEVERE THUNDERSTORM. THIS NEW STORM WAS LOCATED OVER
FARMINGTON IN DAVIE COUNTY...OR 8 MILES NORTH OF MOCKSVILLE...MOVING
NORTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER TO GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...WESTERN PORTIONS OF
LEWISVILLE AND CLEMMONS...OR ALONG THE YADKIN RIVER IN EXTREME
SOUTHWEST FORSYTH COUNTY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3612 8050 3612 8046 3614 8044 3619 8044
3608 8029 3599 8034 3598 8040 3601 8042
3606 8047 3604 8049 3604 8050 3608 8052
TIME...MOT...LOC 2037Z 232DEG 6KT 3602 8055
$$
VINCENT241
WWUS52 KRAH 032048
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT SUN JUL 3 2011
NCC067-032100-
/O.CON.KRAH.SV.W.0209.000000T0000Z-110703T2100Z/
FORSYTH NC-
448 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN FORSYTH COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FARMINGTON IN NORTHEAST DAVIE COUNTY...OR 8 MILES NORTH OF
MOCKSVILLE...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...AREAS ALONG THE YADKIN
RIVER IN EXTREME SOUTHWEST FORSYTH COUNTY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3612 8050 3612 8046 3610 8044 3608 8041
3599 8034 3598 8040 3601 8042 3606 8047
3604 8049 3604 8050 3608 8052
TIME...MOT...LOC 2047Z 262DEG 9KT 3602 8052
$$
VINCENT492
WWUS52 KRAH 032054
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT SUN JUL 3 2011
NCC067-032104-
/O.EXP.KRAH.SV.W.0209.000000T0000Z-110703T2100Z/
FORSYTH NC-
454 PM EDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FORSYTH COUNTY
EXPIRES AT 500 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS RAPIDLY WEAKENED...AND
SEVERE WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE AT 500 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3612 8050 3612 8046 3610 8044 3608 8041
3599 8034 3598 8040 3601 8042 3606 8047
3604 8049 3604 8050 3608 8052
TIME...MOT...LOC 2054Z 262DEG 9KT 3602 8050
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:10 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 3, 3:10 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SUN JUL 3 2011 .SYNOPSIS... HIGH PRESSURE ALOFT WILL EXTEND INTO NORTH CAROLINA FROM THE WEST INTO TONIGHT... THEN BEGIN TO WEAKEN AS A MID LEVEL TROUGH FORMS OVER THE EASTERN UNITED STATES. THIS WILL LEAD TO INCREASING CHANCES FOR SHOWERS AND STORMS FROM MONDAY THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM SUNDAY... THROUGH TONIGHT: CONVECTION HAS BEEN SLOW TO GET GOING SO FAR TODAY WITH LINGERING CONVECTIVE INHIBITION... A VERY WEAK WIND FIELD THROUGH THE COLUMN... AND MEAGER TO ABSENT DYNAMIC FORCING FOR ASCENT. BUT A BAND OF MODERATELY UNSTABLE CONDITIONS HAS BEEN TRENDING INCREASINGLY SO IN THE LAST FEW HOURS FROM THE SOUTHERN FOOTHILLS AND SOUTHERN PIEDMONT ALONG THE HIGHWAY 64 CORRIDOR THROUGH THE TRIANGLE REGION TO NEAR ROCKY MOUNT AND WILSON. THIS LIKELY CORRESPONDS TO THE WEAK 850 MB CONVERGENCE ZONE SEEN ON THE 12Z UPPER AIR DATA ANALYSIS AND ALONG WHICH STORMS DEVELOPED OVER VA EARLIER THIS MORNING. EXPECT WE WILL CONTINUE TO SEE SCATTERED STORM DEVELOPMENT IN THIS ZONE... AND THIS WILL BE REFLECTED IN THE FORECAST FOR THE REST OF THE AFTERNOON INTO EARLY EVENING... HOWEVER THE VERY WEAK DEEP LAYER SHEAR SHOULD LIMIT COVERAGE SOMEWHAT. THE MORE SUBSTANTIAL AND ORGANIZED STORMS ARE LIKELY TO ARRIVE BY EARLY-MID EVENING AS A VORTICITY LOBE... SEEN CLEARLY IN WATER VAPOR IMAGERY FROM WV THROUGH MD TO NJ... DROPS SE TOWARD NC. AGAIN... THE RELATIVELY WEAK MID LEVEL WIND FIELD WILL LIMIT THE DYNAMIC CONTRIBUTION TO FORCING... BUT EVEN SO... THE EXTENT OF DPVA ALONG WITH THE LINGERING SURFACE HEAT FLUX... STEADILY IMPROVING MOISTURE WITH RISING PW VALUES AND HIGH IN SITU SURFACE DEW POINTS... AND A LIKELY SOUTHEAST-MOVING COLD POOL POINT TO A GOOD CHANCE OF STORMS EXPECIALLY ACROSS THE NRN TWO-THIRDS OF THE CWA THROUGH MIDNIGHT. EXPECT ACTIVITY TO WANE QUICKLY THEREAFTER AS IT HEADS SOUTHEAST INTO A MORE HOSTILE AND WEAKER SHEAR ENVIRONMENT IN SRN NC. OBSERVATIONS AND FORECAST SOUNDINGS SHOW MARGINAL INSTABILITY ALOFT IN THE -10C TO -30C LAYER... AND WITH THE WEAK SHEAR... SEVERE STORMS ARE NOT ANTICIPATED... ALTHOUGH THE STRONGEST CELLS MAY PRODUCE A FEW WIND GUSTS OVER 35 MPH THROUGH THIS EVENING. LOWS 67-71. PATCHY FOG IS POSSIBLE BUT THE STEADY LIGHT SW BREEZE SHOULD MITIGATE DEVELOPMENT OF WIDESPREAD FOG/STRATUS OVERNIGHT. FOR MONDAY: MID LEVEL HEIGHTS WILL CONTINUE TO SLOWLY FALL AS MEAN TROUGHING DIGS OVER NORTHEAST NOAM... PUSHING THE WESTERLIES SOUTHWARD TOWARD NC. AS THE SURFACE FRONT APPROACHES THE NC/VA BORDER AREA BY AFTERNOON... THE EXPANDING LOW LEVEL MOISTURE TRANSPORT COMBINED WITH PW VALUES TRENDING ABOVE NORMAL (TO NEAR 2 INCHES)... INCREASING DPVA AS A SHORTWAVE TROUGH DROPS INTO THE REGION FROM THE NNW... WEAK BUT EVIDENT UPPER DIVERGENCE ASSOCIATED WITH A 60 KT JETLET OVER THE MIDATLANTIC COAST... AND RISING 925-850 MB MASS CONVERGENCE ALL SUGGEST ANOTHER ROUGH OF SCATTERED STORMS IN THE AFTERNOON THROUGH EARLY EVENING... DEVELOPING FIRST OVER THE NORTHERN AND WESTERN PIEDMONT BY EARLY EVENING THEN PROPAGATING TO THE SOUTHEAST THROUGH THE AFTERNOON AND INTO THE EVENING. BETTER DEEP LAYER SHEAR SHOULD ALLOW STORMS TO ORGANIZE MORE FREELY AND WE MAY SEE A FEW MORE STRONG CELLS IF SUFFICIENT HEATING CAN TAKE PLACE TO OVERCOME THE MORNING CONVECTIVE INHIBITION FROM WARM AIR ALOFT AT 850-700 MB. EXPECT HIGHS OF 92-97. -GIH && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM SUNDAY... IN THIS PERIOD...THE PRIMARY DIFFERENCES BETWEEN THE GFS AND NAM ARE WITH REGARD TO INSTABILITY AND THE SOUTHWARD TRANSLATION OF AN APPARENT SHEAR AXIS INTO CENTRAL NORTH CAROLINA DURING MID-WEEK. 700MB TEMPERATURES ON THE GFS ARE A DEGREE OR TWO WARMER ESPECIALLY SOUTHEAST AS COMPARED TO THE NAM...THE RESULT BEING THAT THE GFS HAS LESS QPF TOWARD LOCATIONS LIKE KFAY...KCTZ...AND KGSB AND LOWER OVERALL PRECIPITABLE WATER VALUES AS COMPARED TO THE NAM...WHICH FOR THE LATTER SUGGESTS NEAR 2 INCHES THROUGHOUT CENTRAL NORTH CAROLINA FOR TUESDAY AND WEDNESDAY. IN ADDITION...WITH THE APPARENT SHEAR AXIS FARTHER NORTH...THE GFS HAS GREATER LIFT AND UPPER DIVERGENCE ACROSS SOUTHERN VIRGINIA...AND THE NORTH AND NORTHWEST PIEDMONT. SYNOPTICALLY...OVERALL MOISTURE WILL BE GOOD OVER CENTRAL NORTH CAROLINA...AND WHILE LEANING MORE TOWARD THE GFS MAINLY DUE TO WHAT SEEMS TO BE SPURIOUS LOW PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST BY THE NAM DURING MID-WEEK...THE FORECAST WILL CHANGE LITTLE FROM THE PREVIOUS ONE. CONSIDERING THE MOISTURE INCREASE STILL ADVERTISED BY THE SHORT-TERM GUIDANCE...AT LEAST CHANCES FOR SHOWERS AND THUNDERSTORMS ARE WARRANTED VIRTUALLY EACH PERIOD THROUGH WEDNESDAY...AND BEYOND AS NOTED IN THE LONG-TERM SECTION BELOW. MID-LEVEL SHEAR AXIS PUSHING SLOWLY SOUTH...AND DECENT INSTABILITY WITH LIFTED INDICES FROM NEAR -4C TO -6C TUESDAY AND WEDNESDAY...SUGGEST AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WITH LOW-LEVEL LIFT PROVIDED IN PART BY THE PIEDMONT TROUGH WHICH BOTH THE GFS AND NAM FORECAST. THE GRIDDED FORECAST WILL REFLECT A SLIGHT DIURNAL MINIMUM ESPECIALLY AROUND SUNRISE BUT OUTFLOW BOUNDARIES AND POSSIBLE MCVS IN SUCH A MOIST AIR MASS COULD SUPPORT WIDELY SCATTERED TO SCATTERED DEEP CONVECTION LINGERING WELL INTO THE OVERNIGHT HOURS. BASED ON THE FORECAST OF THE LOCATION OF THE SURFACE TROUGH...AND IN DEFERENCE TO THE GFS FORECAST OF HIGHER MID-LEVEL TEMPERATURES AND SLIGHTLY LESS OVERALL MOISTURE SOUTHEAST...WILL IN GENERAL HAVE HIGHER CHANCES NORTHWEST AND LOWER CHANCES SOUTHEAST. NUMEROUS SHOWERS SHOULD OCCUR AT SOME POINTS IN THIS PERIOD AND ALMOST WENT AS HIGH AS LIKELY FOR LATE MONDAY AFTERNOON AND MONDAY EVENING ESPECIALLY NORTH WHERE BOTH THE NAM AND THE GFS AGREE ON RELATIVELY HIGH MOISTURE AND DECENT UPPER DIVERGENCE AND 850MB CONVERGENCE. HOWEVER...WILL ALLOW LATER DATA TO SEE IF THIS CONTINUES TO BE SUPPORTED IN THE DETAILS GIVEN THE WEAK FLOW SURFACE AND ALOFT. OVERNIGHT LOWS WILL BE 70 TO 75...AND HIGHS TUESDAY IN THE LOWER TO MID 90S SHOULD COOL SLIGHTLY TO THE UPPER 80S TO JUST SHY OF 95 WEDNESDAY AS 1000-850MB THICKNESSES COOL SLIGHTLY AND WHEN OVERALL CLOUD COVER FOR THE DAY IS EXPECTED TO BE A LITTLE HIGHER. IF THE GFS IS CORRECT...SLIGHTLY HIGHER BOUNDARY LAYER WINDS COULD PROVIDE FOR THE POTENTIAL FOR A FEW SEVERE WIND GUSTS IN THE STRONGEST STORMS. THE NAM IS SEVERAL KNOTS WEAKER WITH THE SOUTHWEST WIND JUST OFF OF THE SURFACE BOTH TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 300 PM SUNDAY... LONG-TERM GUIDANCE HAS BEEN VERY CONSISTENT KEEPING CENTRAL NORTH CAROLINA ON THE EASTERN SIDE OF AN UPPER TROUGH ALOFT...WITH A SHEAR AXIS ALOFT NEARBY OR OVERHEAD. AT THE SAME TIME...DEPENDING ON THE GUIDANCE...CENTRAL NORTH CAROLINA IS LOCATED IN A WEAK FRONTAL ZONE OR IN THE SOUTHERN END OF A FRONTAL ZONE WITH A PIEDMONT TROUGH IN PLACE. MEAN RELATIVE HUMIDITY IS HIGH BASICALLY THROUGHOUT THE PERIOD...AND 850MB THETA-E RIDGING OVER THE AREA IS ABOUT STATIONARY THROUGH THE PERIOD. WHILE JET SUPPORT APPEARS MEAGER...EXCEPT FOR AN INCREASE IN THE UPPER-LEVEL WINDS ON SATURDAY IF THE GUIDANCE VERIFIES...ENOUGH MOISTURE AND LIFT FROM OTHER PARAMETERS SHOULD EXIST VIRTUALLY EACH DAY FOR AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS. BUFKIT SOUNDINGS FROM THE GFS AND ITS ENSEMBLES SHOW DAILY...DIURNAL SURFACE-BASED CAPE RANGING FROM ABOUT 1000-2000J/KG. AS PRECIPITABLE WATER VALUES ARE WELL ABOVE 1.5 INCHES AND SOMETIMES AROUND 2 INCHES...QPF IS SHOWN BY THE GFS AND THE ECMWF...AND EVEN TO A LARGE DEGREE THE CANADIAN...EACH DAY. GFS MOS ENSEMBLE POPS ARE ALSO ALL ABOVE CLIMATOLOGY EACH DAY...WITH NO MEMBER SHOWING EVEN ONE PERIOD WITH A POP AT OR BELOW CLIMATOLOGY. WILL INCREASE THE POPS TO SOLID CHANCES DIURNALLY EACH DAY THROUGH SATURDAY MAINTAINING CHANCES WITH SMALLER POPS AT NIGHT BASED SIMPLY ON THE MOISTURE...THE LOW-LEVEL PATTERN...AND AS YET UNKNOWN MESOSCALE INFLUENCES THAT WILL LIKELY TAKE SHAPE AS THE WEEK PROGRESSES. AT SOME POINT...AS THE TRUE POTENTIAL BECOMES BETTER REALIZED...IT WOULD SEEM SOME PERIODS WILL ALMOST CERTAINLY HAVE AT LEAST LIKELY POPS. WIND FIELDS ALOFT ARE NOT TOO STRONG...AND WHILE ISOLATED SEVERE WEATHER WITH THE STRONGEST CLUSTERS IS CERTAINLY POSSIBLE ALTHOUGH 850MB WINDS BARELY REACH 15KT WEDNESDAY AND THURSDAY...AND ARE LESS FRIDAY AND SATURDAY...THE PRIMARY CONCERN SEEMS TO BE LOCALLY HEAVY RAIN PARTICULARLY FOR URBAN AND POOR DRAINAGE AREAS. WILL REFLECT THE POTENTIAL FOR HEAVY RAIN AT TIMES IN THE HAZARDOUS WEATHER OUTLOOK. EXPECT HIGH TEMPERATURES IN THE NORMAL RANGE...WITH OVERNIGHT LOWS DUE TO SOME CLOUDS AND MOISTURE LIKELY TO BE A CATEGORY OR TWO ABOVE NORMAL ON AVERAGE DURING THIS LONG-TERM PERIOD. BY SUNDAY...WITH THE GFS...IF IT VERIFIES...SHOWING A LITTLE LESS MOISTURE AND INSTABILITY BY THEN...WILL LOWER THE POPS TO SLIGHT CHANCE ON THE SEVENTH DAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 155 PM SUNDAY... VFR CONDITIONS WILL DOMINATE AT ALL CENTRAL NC TERMINAL FORECAST SITES THROUGH 18Z ON THE 4TH... ALTHOUGH A BRIEF PERIOD OF ADVERSE WEATHER REMAINS POSSIBLE. HIGH PRESSURE IS STRETCHED ACROSS THE CAROLINAS... MIDATLANTIC... AND CENTRAL AND SOUTHERN APPALACHIANS THIS AFTERNOON... ALLOWING FOR CONSIDERABLE SUNSHINE WITH JUST SCATTERED CLOUDS BASED ABOVE 4 KFT. PREDAWN STORMS OVER VA FIZZLED BEFORE REACHING CENTRAL NC THIS MORNING... HOWEVER ADDITIONAL STORMS ARE EXPECTED TO FIRE JUST TO OUR NORTH AND MOVE SOUTHWARD INTO NC LATE THIS AFTERNOON THROUGH THIS EVENING... AND A FEW STORMS COULD DEVELOP ALONG THE HIGHWAY 64 CORRIDOR AS WELL MAINLY AFTER 20Z. WITH COVERAGE OF STORMS REMAINING SCATTERED AT MOST... HAVE NOT PLACED PREVAILING THUNDER ANYWHERE AT THIS TIME. DUE TO THE FAIRLY WEAK WINDS FROM THE MIXED LAYER UP INTO THE MID LEVELS... ANY STORMS MAY HAVE DIFFICULTY ORGANIZING AND MAY MEANDER AS THEY BECOME OUTFLOW-DOMINANT. STORM COVERAGE IS EXPECTED TO BE VERY LOW TO ZERO AFTER 05Z TONIGHT. AREAS OF LIGHT FOG PRODUCING MVFR CONDITIONS ARE POSSIBLE AT FAY... WITH LOW CHANCES ELSEWHERE. AFTER LIGHT WINDS MAINLY FROM THE SW OVERNIGHT... ANY FOG WILL LIFT BY MID MORNING MONDAY WITH THE RESUMPTION OF A SW SURFACE BREEZE AT 8-12 KTS. LOOKING BEYOND 18Z MONDAY AFTERNOON... THE POTENTIAL FOR EARLY MORNING IFR STRATUS AND FOG WILL BE FAIRLY HIGH TUESDAY AND AGAIN WEDNESDAY... ESPECIALLY FROM FAY UP THROUGH THE TRIAD. OTHERWISE... AS AN UPPER LEVEL LOW PRESSURE TROUGH BECOMES ESTABLISHED OVER THE EASTERN UNITED STATES... ATLANTIC- AND GULF-SOURCE AIR WILL BE TAPPED AND WILL RESULT IN GRADUALLY THICKENING AND DEEPENING MOISTURE OVER CENTRAL NC FROM MONDAY NIGHT ON THROUGH FRIDAY. AS WE GET INTO A GENERAL WET PATTERN... SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE ANTICIPATED EACH DAY... ESPECIALLY DURING THE AFTERNOON AND EVENING... AND A PERIOD OF MVFR CONDITIONS IS POSSIBLE AT ANY SITE DURING THIS PERIOD. WHILE STORMS THROUGH MID WEEK SHOULD BE DISCRETE AND CIRCUMNAVIGABLE... THEIR ERRATIC MOVEMENT COULD PRESENT A CHALLENGE FOR AVIATION INTERESTS. -GIH && .CLIMATE... HERE ARE THE TEMPERATURE RECORDS FOR JULY 3RD AND 4TH. RDU (RALEIGH-DURHAM AIRPORT): JUL 3: RECORD HIGH 98 (1955) - RECORD HIGH MINIMUM 72 (1997) JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006) GSO (GREENSBORO PIEDMONT TRIAD AIRPORT): JUL 3: RECORD HIGH 97 (1970) - RECORD HIGH MINIMUM 73 (1941) JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...DJF LONG TERM...DJF AVIATION...HARTFIELD
Hazardous weather outlook, Jul 3, 2:54 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 254 PM EDT SUN JUL 3 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-041900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 254 PM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ANY DAY DURING THE WEEK. DUE TO THE AVAILABLE MOISTURE IN THE AIR...ANY THUNDERSTORMS THAT MOVE SLOWLY...OR REPEATEDLY OVER THE SAME LOCATION...COULD PRODUCE ENOUGH RAINFALL TO RESULT IN FLOODING OF URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. DJF
In the hours before
Special weather statement, Jul 3, 3:39 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT SUN JUL 3 2011
NCZ021-038-032015-
DAVIDSON-FORSYTH-
339 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 415 PM EDT...
AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLEMMONS...OR ABOUT 7 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST
AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS ALONG HIGHWAY
52 BETWEEN WINSTON-SALEM AND WELCOME.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3613 8043 3613 8009 3589 8012 3593 8038
3596 8038 3596 8039 3599 8043 3601 8042
3603 8045
TIME...MOT...LOC 1937Z 276DEG 5KT 3603 8034
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:39 PM EDT | Special Weather Statement | RAH | Forsyth | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.